How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64363
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

Diazepam side effects. I was recently prescribed 2mg

Resolved Question:

Diazepam side effects. I was recently prescribed 2mg Diazepam to deal with Anxiety. Last night, I finished work at 3am and had some anxiety so took 1 2mg Diazepam and layed down to watch some TV in bed. About 5-10 minutes later my heart started racing extremely fast. This may have intensiveness a little as I was a bit concerned by this. Then I started to shiver slightly as if I was cold. I didn't FEEL cold, but just had the shivering that you do, when you are cold. At this point my right hand was extremely shaking and the right side of my right foot felt extremely warm and as if it was burning slightly. My speech was extremely slow at coming out and found that if I tried speaking, it would come out slower than I physically wanted and would pause/umm and arr before I could get my next words out.
At this point I was getting worried and considered ringing an ambulance as I felt pretty strange. These symptoms seemed to slow down after about 20-30 minutes of taking the tablets so I thought it was best to lay down and try to go to sleep. I felt my breathing then slowed down quite a bit and every 2-3 minutes I would sort of "sigh" as my breathing was slow. I didn't have trouble breathing etc but my body was having that automatic response.
The next minute I know, I wake up and I've slept for about 13 hours.
Is this pretty normal for someone taking Diazepam for the first time or should I consult a doctor on Monday? Right now, I feel back to normal.
Submitted: 11 months ago.
Category: Medical
Expert:  Dr. David replied 11 months ago.

This is Dr. David

it sounds like you had a bit of a panic attack or anxiety attack right before your diazepam started to kick in to help calm down your anxiety symptoms.

these don't sound like diazepam side effects. diazepam will cause you to be sleepy, to breath more slowly, help you relax, and can help you go to sleep.

the racing heart and shaking sound like anxiety before the diazepam started to work. these are not side effects from diazepam.

your excessive anxiety most likely was making you more worried about taking the diazepam

that is good you feel normal now.

you can talk to your doctor on Monday. I bet your doctor will say that this is normal for you.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Customer: replied 11 months ago.
I was just concerned as when I checked this morning, this page states that fast heartbeat and shakiness ARE side-effects of Diazepam and that I should contact a doctor if they occur: https://www.drugs.com/sfx/diazepam-side-effects.html
Expert:  Dr. David replied 11 months ago.

then contact your doctor.

let them know you are having these issues

they may want to change your medication to something else like clonazepam or ativan or xanax.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Customer: replied 11 months ago.
Requested a new doctor as the original one stated that some of the things I mentioned weren't side-effects, despite the leaflet for Diazepam and online websites stating they are side-effects. I understand the answer may still be the same, however I'd like to have a doctor respond that doesn't provide partially incorrect information.
Expert:  DrRussMD replied 11 months ago.

Hello

I understand your concern.

I am a double board certified clinical doctor, and I have over 20 years of experience.

Diazapam as a side effect or paradoxical reaction can cause all of the symptoms you have.

Believe it or not, it can even CAUSE anxiety in some people.

This is well known in clinical circles.

You also need to get checked out for new symptoms.

I recommend you follow your intuition and as you felt, go to the ER.

Let me know if you have more questions.

Please click a positive ratingl.

DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64363
Experience: Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
DrRussMD and 3 other Medical Specialists are ready to help you

Related Medical Questions